Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Lincoln, IL

June 5, 2001Morgan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 9:20 PM CDT for Morgan County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 9:20 PM CDT (02:20 UTC)
Expired
Jun 5, 2001, 10:15 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morgan County, IL

The radar

The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 060222
SVRSPI
ILC137-060315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
920 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1015 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MURRAYVILLE...OR ABOUT 10 SOUTHWEST OF
  JACKSONVILLE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MURRAYVILLE
  WOODSON
  FRANKLIN
  WAVERLY
  ALEXANDER

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. xSTAY TUNED FOR LATER STATEMENTS.

LAT...LON 3971 9036 3953 9030 3954 8995 3982 9001

NNNN
FRIEDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:30 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 5, 8:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT TUE JUN 5 2001

BASED ON RADAR AND SATELLITE TRENDS...AND LOWERING FLASH FLOOD
GUIDANCE VALUES...WILL EXPAND FLASH FLOOD WATCH TO INCLUDE ALL OF
OUR CWFA TONIGHT. MESOETA AND LATEST RUC MODEL GUIDANCE INDICATING
STRONG THETA-E ADVECTION...MOISTURE CONVERGENCE AND IMPRESSIVE
250 MB DIVERGENCE WL HELP TO KEEP CONVECTION ONGOING OVERNIGHT.
IR LOOP SHOWING STORMS BACKBUILSDING TO OUR WEST WITH CLOUD TOPS
CONTINUING TO COOL. OTHER THAN EXPANDING FLASH FLOOD WATCH AREA...
WL NOT MAKE ANY OTHER SIG CHANGES TO GOING FORECAST.

.ILX...FLASH FLOOD WATCH ENTIRE ILX CWA.

SMITH

In the hours before

Local storm report, Jun 5, 7:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
757 PM CDT TUE JUN 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    1 N. EATON                IL   WIND DAMAGE
06/05/01   CRAWFORD                       TREE DOWN OVER ROAD.

0621 PM    FLORA                     IL   .75 INCH HAIL
06/05/01   CLAY                           REPORTED BY ESDA.

0730 PM    WINCHESTER                IL   .75 INCH HAIL
06/05/01   SCOTT                          REPORTED BY NWS OBSERVER.

0445 PM    YALE                      IL   FLASH FLOOD
06/05/01   JASPER                         NUMEROUS ROADS CLOSED,
                                          BASEMENTS FLOODED.

0700 PM    SHELBYVILLE               IL   FLASH FLOOD
06/05/01   SHELBY                         BASEMENT FLOODING. ROUTE
                                          16 CLOSED BY FLOODINGM.
                                          (REPORTED BY SHERIFF).

KETCHAM
Local storm report, Jun 5, 8:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
830 PM CDT TUE JUN 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    ROBINSON                  IL   FLASH FLOOD
06/05/01   CRAWFORD                       WATER OVER NUMEROUS COUNTY
                                          ROADS. (REPORTED BY
                                          SHERIFF)

0520 PM    3 NE  GREENUP             IL   FLASH FLOOD
06/05/01   CUMBERLAND                     WATER OVER ROUTE 45 AND
                                          ROUTE 121. (REPORTED BY
                                          SHERIFF)

0749 PM    FLORA                     IL   FLASH FLOOD
06/05/01   CLAY                           STREET FLOODING IN FLORA.

0620 PM    HORD                      IL   FLASH FLOOD
06/05/01   CLAY                           WATER OVER RURAL ROADS.
                                          (REPORTED BY SHERIFF)

0450 PM    MARTINSVILLE              IL   FLASH FLOOD
06/05/01   CLARK                          WATER OVER ROUTE 40.
                                          (REPORTED BY SHERIFF)

KETCHAM
Special weather statement, Jun 5, 9:06 PM CDT, 14 minutes before
ILZ054>057-061>063-066>068-071>073-060300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CDT TUE JUN 5 2001

...SEVERE THUNDERSTORM WATCH NUMBER 369 HAS BEEN ALLOWED TO EXPIRE...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF
SOUTHEAST ILLINOIS HAS BEEN ALLOWED TO EXPIRE AT 900 PM. HOWEVER...
ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT.
EVEN THOUGH THE WIDESPREAD SEVERE WEATHER THREAT HAS ENDED...A FEW
OF THE THUNDERSTORMS WILL PRODUCE EXCESSIVE RAINFALL AMOUNTS...
HAIL AND GUSTY WINDS.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:27 PM CDTFlash Flood WarningILXShelby3 hr
Jun 5, 7:53 PM CDTFlash Flood WarningILXMorgan, Scott6 hr
Jun 5, 10:28 PM CDTFlash Flood WarningILXShelby6 hr
Jun 6, 12:35 AM CDTFlash Flood WarningILXMorgan, Sangamon, Scott6 hr
Jun 6, 12:43 AM CDTFlash Flood WarningILXSchuyler6 hr
Jun 6, 3:32 AM CDTFlash Flood WarningILXChristian, Macon, Moultrie, Shelby4 hr
Jun 6, 6:53 AM CDTFlash Flood WarningILXMorgan, Sangamon, Scott3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.